Alert archive / California / Hazardous Seas Warnings in 2022
Hazardous Seas Warning 4, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Feb 1, 2022, 9:03 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2022, 9:03 PM PST (05:03 UTC)
- Expired
- Feb 2, 2022, 9:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
177 WHUS76 KEKA 020503 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 903 PM PST Tue Feb 1 2022 PZZ450-455-021100- /O.EXP.KEKA.GL.W.0004.000000T0000Z-220202T0500Z/ /O.NEW.KEKA.SE.W.0004.220202T0503Z-220202T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 903 PM PST Tue Feb 1 2022 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PST WEDNESDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Very steep and hazardous seas 7 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ475-021315- /O.CON.KEKA.GL.W.0004.000000T0000Z-220202T1700Z/ /O.EXT.KEKA.SE.W.0003.220202T1700Z-220203T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 903 PM PST Tue Feb 1 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PST THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 10 to 15 feet. For the Hazardous Seas Warning, very steep and hazardous seas 8 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, until 9 AM PST Wednesday. For the Hazardous Seas Warning, from 9 AM Wednesday to 3 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-021100- /O.CON.KEKA.GL.W.0004.000000T0000Z-220202T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 903 PM PST Tue Feb 1 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
3 follow-up statements
736 WHUS76 KEKA 021038 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 238 AM PST Wed Feb 2 2022 PZZ470-021845- /O.EXP.KEKA.GL.W.0004.000000T0000Z-220202T1100Z/ /O.NEW.KEKA.SC.Y.0012.220202T1100Z-220204T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 238 AM PST Wed Feb 2 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THURSDAY... * WHAT...North winds 20 to 25 kt with localized gusts up to 35 kt and seas 7 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm, strongest winds offshore of Cape Mendocino. * WHEN...Until 9 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-021845- /O.EXP.KEKA.SE.W.0004.000000T0000Z-220202T1100Z/ /O.NEW.KEKA.SC.Y.0012.220202T1100Z-220204T0500Z/ Pt St George to Cape Mendocino out 10 nm- 238 AM PST Wed Feb 2 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-021845- /O.CON.KEKA.GL.W.0004.000000T0000Z-220202T1700Z/ /O.EXT.KEKA.SE.W.0003.220202T1700Z-220203T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 238 AM PST Wed Feb 2 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 12 to 15 feet. For the Hazardous Seas Warning, very steep and hazardous seas 9 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, until 9 AM PST this morning. For the Hazardous Seas Warning, from 9 AM this morning to 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-021700- /O.EXT.KEKA.SE.W.0004.000000T0000Z-220202T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 238 AM PST Wed Feb 2 2022 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Very steep and hazardous seas 8 to 12 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PST this morning. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
207 WHUS76 KEKA 021522 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 722 AM PST Wed Feb 2 2022 PZZ475-022330- /O.CON.KEKA.GL.W.0004.000000T0000Z-220202T1700Z/ /O.CON.KEKA.SE.W.0003.220202T1700Z-220203T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 722 AM PST Wed Feb 2 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas 12 to 14 feet. For the Hazardous Seas Warning, very steep and hazardous seas 9 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, until 9 AM PST this morning. For the Hazardous Seas Warning, until 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-021700- /O.CON.KEKA.SE.W.0004.000000T0000Z-220202T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 722 AM PST Wed Feb 2 2022 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Very steep and hazardous seas 8 to 12 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PST this morning. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-470-022330- /O.CON.KEKA.SC.Y.0012.000000T0000Z-220204T0500Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 722 AM PST Wed Feb 2 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
172 WHUS76 KEKA 021720 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 920 AM PST Wed Feb 2 2022 PZZ475-030130- /O.EXP.KEKA.GL.W.0004.000000T0000Z-220202T1700Z/ /O.CON.KEKA.SE.W.0003.000000T0000Z-220203T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 920 AM PST Wed Feb 2 2022 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WHAT...Very steep and hazardous seas 9 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-030130- /O.EXP.KEKA.SE.W.0004.000000T0000Z-220202T1700Z/ /O.EXB.KEKA.SC.Y.0012.000000T0000Z-220203T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 920 AM PST Wed Feb 2 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING HAS EXPIRED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-470-030130- /O.CON.KEKA.SC.Y.0012.000000T0000Z-220204T0500Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 920 AM PST Wed Feb 2 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Feb 1, 2:47 PM PST, 6 hours 16 minutes earlier.
Area forecast discussion, Feb 1, 2:47 PM PST, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
247 PM PST Tue Feb 1 2022
.SYNOPSIS...Gusty north winds will continue across northwest
California through Thursday. Otherwise, cool mornings, mild
afternoons, and near-zero rain chances are expected for much of
the region during the next seven days.
&&
.DISCUSSION...A midlevel shortwave trough observed in WV imagery
was moving south-southeast across Nevada and adjacent portions of
CNTRL California this afternoon. A cool/dry airmass accompanied by
surface pressure rises was subsequently spreading south across
the Great Basin and portions of NRN California in the wake of the
trough. Northwest winds gusting from 20 to 40 mph were occurring
as a result along the coast and interior valleys, while winds out
of the north-northeast were occurring across exposed ridges.
Boundary layer cooling and stabilization will aid in weakening
winds across the lower elevations tonight, but conditions will be
warmer and gustier across area ridges. Wednesday will feature
another afternoon of generally area-wide gusty north winds, but
that will be followed by a weakening trend in the northerly
pressure gradient supportive of strong north winds Thursday and
Friday.
Otherwise, a compact upper-level impulse is forecast to move
south-southeast across the EKA CWA Thursday morning and afternoon.
That feature will fail to yield deep-layer saturation, but an
increase in high-level cloudiness appears likely. Thereafter,
ensemble based forecast guidance shows a high probability of
continued upper ridging over the NERN PAC and West Coast Friday
through early next week. Rain chances will be near zero as a
result.
Garner
&&
.AVIATION...Skies are mostly clear, with all lingering inland
valley fog now mixed out. The main concern remains to be the gusty
northerly winds, with some very brief low-end periods of LLWS
from the NE winds aloft. There will again be some localized fog
development for select inland valleys. VFR VIS and CIGS are
expected through the next 24 hours, with only some brief lower
clouds maybe nearing MVFR at KCEC through early Wednesday.
&&
.MARINE...Northerly winds and steep seas continue today, with
winds peaking this afternoon with speeds exceeding 40kt over the
outer waters. Large steep seas are building in response to the
strong winds as well, peaking around 15 feet tonight over the
Southern Outer waters. Seas north of Cape Mendo are not forecast
to be as high, generally around 11 to 13 feet by tonight. A brief
hazardous seas warning has been issued after the gale warning ends
in the Southern Outer zone. Near gale northerlies and steep
elevated seas will likely persist on Wed and Thu, especially over
the outer waters. Meanwhile, another west- northwest swell is
forecast to move through the waters today.
&&
.FIRE WEATHER...Minimum afternoon humidity values in the teens
combined with north-northeast winds gusting from 20 to 40 mph will
aid in elevated fire weather conditions across Lake and eastern
Mendocino Counties through Wednesday. However, fuel guidance
indicates vegetation dryness will not sustain large and rapid fire
spread at this time.
Garner
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 9 PM PST this evening for PZZ450-455.
Gale Warning until 3 AM PST Wednesday for PZZ470.
Gale Warning until 9 AM PST Wednesday for PZZ475.
Hazardous Seas Warning from 9 AM to 3 PM PST Wednesday for
PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Feb 1, 4:43 AM PST, 16 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 443 AM PST Tue Feb 1 2022 CAZ101>115-021245- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 443 AM PST Tue Feb 1 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 2:38 AM PST | Small Craft Advisory | EKA | 4 days |
Nearby
Hazardous Seas Warnings in California, 2022Every hazardous seas warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.